I took Cyclobenzaprine for over one year. I stopped taking it about eight months ago, but I still have trouble concentraing and retaining information. I remember this all started when I was on the medication. I assumed it would go away after I stopped taking but it has not.
This appears to be a permanent or semi-permanent change in your mental processes, since it persists so long after you stopped.
Was cyclobenzaprine the only influence on you when your thinking issues began, i.e. were you taking anything else at the same time?
This chemical is known to affect mental processes, but I am curious about whether its side-effects could persist so long, since you stopped taking the medication 8 months ago.
However, that said, I have had medications that permanently changed me, even after taking them for only a short period of time, so, in my personal experience, it is possible.
For instance, I was prescribed Toprol for high blood pressure. I took it for about 3 months before the side-effects became too much to bear.
I have not had high blood pressure problems again since I stopped it, and that was well over 10 years ago. However, the adverse affect it had on my short-term memory persists.
Consider whether you are particularly heavy, taking other medications, or in an advanced age group. These can all play a part in exacerbating any particular medication's effects.
- Cyclobenzaprine Information for Consumers
- Cyclobenzaprine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cyclobenzaprine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Mar 2011 • 2 answers
Posted 17 May 2011 • 1 answer
Posted 16 Oct 2014 • 2 answers
Posted 29 May 2016 • 2 answers
Posted 25 Jun 2017 • 0 answers